Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 377, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 31, 1997, 1:16 AM CST for McCurtain County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 1997, 1:16 AM CST (07:16 UTC)
- Expired
- Oct 31, 1997, 2:15 AM CST
- In force
- 59 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County McCurtain County, OK
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 857 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 310718 RRA SVRSHV OKC089-310815- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 116 AM CST FRI OCT 31 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 215 AM CST FOR THE FOLLOWING AREA... IN SOUTHEAST OKLAHOMA ...NORTHERN MCCURTAIN COUNTY AT 115 AM CST...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 5 MILES NORTH OF BETHEL. THIS STORM WAS MOVING TO THE EAST NORTHEAST AT 20 MPH. HAIL TO THE SIZE OF DIMES OR LARGER AND DAMAGING WINDS IN EXCESS OF 60 MPH AREA LIKELY WITH THIS STORM AS IT MOVES ACROSS NORTHERN MCCURTAIN COUNTY. 11/18 IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO PROTECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND PETS...FROM LARGE HAIL AND DAMAGING WIND.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 30, 8:17 PM CST, 4 hours 59 minutes earlier.
Area forecast discussion, Oct 30, 8:17 PM CST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 815 PM CST THU OCT 30 1997 CURRENT SFC PLOT SHOWS THE COLD FRONT EXTENDS NEAR A OKC...ABI...DRT LINE. KFWS RADAR SHOWS ONLY A ISOLATED THUNDERSTORM 30 MILES NORTH OF ACT AND THE KSHV RADAR SHOWS ISOLATED SH AND TS DEVELOPING IN EAST TEXAS...ELSEWHERE ISOLATED SH AND TS CONTINUE TO MOVE EAST ACROSS LA AT CENTRAL LA. AS THE FRONT MOVES CLOSER TO THE AREA SHOWERS WILL BECOME MORE SCATTERED...BUT EXPECT INCREASE IN COVERAGE MAINLY AFTER MIDNIGHT. WILL WORD CURRENT FORECAST...MAINLY AFTER MIDNIGHT...OTHERWISE FORECAST ON TRACK. ELEVEN
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 1:20 AM CST | Flash Flood Warning | SHV | McCurtain | 4 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.